Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS Memphis, TN

June 26, 2007Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 26, 2007, 4:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 4:46 PM CDT (21:46 UTC)
Expired
Jun 26, 2007, 6:45 PM CDT
In force
119 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:47 PM CDTFLASH FLOODAmory, MSSTREET FLOODING HIGHWAY 25 SOUTH IN DOWNTOWN AMORY
Jun 26, 4:57 PM CDTFLASH FLOODFulton, MSSTREET FLOODING ALONG HIGHWAY 25 SOUTH NEAR HARDINS CHAPEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 262146
FFWMEG
MSC057-095-262345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...
  SMITHVILLE...SANDY SPRINGS...NEW SALEM...MANTACHIE...FULTON...
  FAIRVIEW...EVERGREEN...AMORY AND ABERDEEN.

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3444 8816 3372 8829 3370 8868 3444 8847

$$
1 follow-up statement
000 
WGUS74 KMEG 262201
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT TUE JUN 26 2007

MSC057-095-262345-
ITAWAMBA MS-MONROE MS-
459 PM CDT TUE JUN 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
MONROE AND ITAWAMBA COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...
SANDY SPRINGS...NEW SALEM...MANTACHIE...FULTON...FAIRVIEW AND
EVERGREEN.

.AT 458 PM CDT...THE FULTON POLICE DEPARTMENT REPORTED STREET 
FLOODING ALONG HIGHWAY 25 SOUTH NEAR THE HARDINS CHAPEL CHURCH. 

.ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3444 8816 3372 8829 3370 8868 3444 8847

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:08 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 2:08 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT TUE JUN 26 2007

.DISCUSSION...

DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN
FORECAST CHALLENGE.

MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF
THEM WITH A SLIGHT PREFERENCE TO THE GFS MODEL. ONLY MINOR
CHANGES WERE MADE TO THE PREVIOUS FORECAST.

AT 2 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXTENDED ALONG A WEAK MOISTURE CONVERGENCE BOUNDARY
FROM TIPTONVILLE TN TO SOMERVILLE TN TO NEW ALBANY MS. THE AIR WAS
MOIST AND UNSTABLE WITH TEMPERATURES RANGING FROM THE MID 70S
WHERE RAIN WAS OCCURRING TO THE MID 90S IN RAINFREE AREAS...MAINLY
ALONG AND WEST OF THE MS RIVER.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...A FEW STRONG/SEVERE
STORMS WITH WET MICROBURSTS ARE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH AS THE AIR IS VERY UNSTABLE. DAMAGING WINDS UP TO
60 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...SMALL HAIL...
AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS. MOST OF THE STORMS
SHOULD QUICKLY DISSIPATE AFTER 8 PM CDT WITH THE LOSS OF
DAYTIME HEATING. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY
SKIES AND MUGGY LOW TEMPERATURES MAINLY IN THE LOWER 70S.

WEDNESDAY AND THURSDAY...SIMILAR WEATHER WITH AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALL
ACROSS THE MIDSOUTH AS THE AIR WILL REMAIN MOIST AND UNSTABLE.
KEPT 20 TO 50 PERCENT RAIN CHANCES OVER THE AREA WITH THE HIGHEST
CHANCES WEST OF THE MS RIVER...BUT ALL AREAS MAY GET WET.
UNORGANIZED/PULSE TYPE STORMS ARE EXPECTED WITH WEAK WINDS
IN PLACE. ISOLATED STRONG/SEVERE STORMS WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE EACH DAY. HIGHS IN THE
LOWER 90S AND LOWS IN THE LOWER 70S ARE AGAIN EXPECTED.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...A FRONT WILL APPROACH
FROM THE NORTH AND BRING A BETTER SHOT FOR RAIN. AT THIS
TIME...KEPT RAIN CHANCES AROUND 50 PERCENT...BUT MAY HAVE
TO BE INCREASED TO LIKELY AS RAIN MAY BE BETTER ORGANIZED WITH
SLIGHTLY STRONGER WINDS. A FEW STRONG/SEVERE STORMS REMAIN
POSSIBLE AND LOCALLY HEAVY RAINFALL AS WELL. TEMPERATURES WILL
REMAIN AROUND NORMAL FOR THIS TIME OF YEAR...BUT SLIGHTLY COOLER
THAN PREVIOUS DAYS WITH MORE CLOUDS AND RAIN AROUND.

SATURDAY...THE FRONT IS FORECAST TO MOVE THROUGH THE AREA...THOUGH
MODELS HAVE BEEN SHOWING TIMING DIFFERENCES...GENERALLY TO SLOWING
DOWN THE TIMING OF THE FRONT. FOR NOW...KEPT HIGHER RAIN CHANCES
SOUTH AND LOWER NORTH...AND KEPT CLEARING CONDITIONS SATURDAY
NIGHT WITH DRIER AIR MOVING IN FROM THE NORTH.

SUNDAY THROUGH TUESDAY...DRY CONDITIONS WITH NEAR NORMAL
TEMPERATURES ARE FORECAST WITH LONG TERM MODELS INDICATING
HIGH PRESSURE BUILDING IN FROM THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  91  75  92 /  20  50  30  40
MKL  70  92  70  92 /  20  40  20  40
JBR  72  89  71  89 /  30  50  40  50
TUP  72  94  71  93 /  20  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Jun 26, 3:07 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT TUE JUN 26 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH
TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1
TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8
PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50
MPH AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 2:32 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT TUE JUN 26 2007

MSZ009-262000-
PRENTISS MS-
232 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PRENTISS COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF BOONEVILLE AT 232 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 2:42 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT TUE JUN 26 2007

TNZ003-262015-
WEAKLEY TN-
242 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...WEAKLEY COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF MARTIN TO 11
MILES SOUTHWEST OF GLEASON AT 242 PM CDT...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:06 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT TUE JUN 26 2007

MSZ017-262130-
ITAWAMBA MS-
406 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES EAST OF FULTON AT 406 PM CDT. THE STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT TUE JUN 26 2007

MSZ024-262130-
MONROE MS-
407 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES SOUTHEAST OF ABERDEEN AT 407 PM CDT...MOVING NORTHEAST AT 5
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 4:11 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT TUE JUN 26 2007

TNZ088-262145-
SHELBY TN-
411 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF FRAYSER AT 411 PM CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND
MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 26, 4:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     10 WNW SOMERVILLE       35.29N 89.51W
06/26/2007                   FAYETTE            TN   TRAINED SPOTTER

            TREES DOWN 3 MILES NORTH OF OAKLAND ON HWY 194

0415 PM     HAIL             2 S FULTON              34.23N 88.40W
06/26/2007  E0.88 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:09 PM CDTSevere Thunderstorm WarningMEGItawamba36 min
Jun 26, 4:39 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc30 min
Jun 26, 5:50 PM CDTFlash Flood WarningMEGLee, Pontotoc115 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.